Alert archive / New York / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 44, NWS Buffalo, NY

July 24, 2023Jefferson County, Lewis County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 24, 2023, 4:55 PM EDT for Jefferson County, Lewis County, New York. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2023, 4:55 PM EDT (20:55 UTC)
Expired
Jul 24, 2023, 6:00 PM EDT
In force
65 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jefferson County, NY, Lewis County, NY

The radar

The Ft Drum radar (KTYX), 22 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 5:15 PM EDTTSTM WND DMGWilna, NYTree downed onto power lines in the town of Wilna.
Jul 24, 5:45 PM EDTTSTM WND DMGHarrisville, NYTree down in the town of Harrisville.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 1:06 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.9 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2023-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2023-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1703 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

984 
WUUS51 KBUF 242055
SVRBUF
NYC045-049-242200-
/O.NEW.KBUF.SV.W.0044.230724T2055Z-230724T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
455 PM EDT Mon Jul 24 2023

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Eastern Jefferson County in central New York...
  Northern Lewis County in central New York...

* Until 600 PM EDT.

* At 454 PM EDT, a severe thunderstorm was located near Barnes
  Corners, or 10 miles southeast of Watertown, moving northeast at 30
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Fort Drum, Carthage, West Carthage, Herrings, Barnes Corners,
  Denmark, Black River, Philadelphia, Copenhagen, and Antwerp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

&&

LAT...LON 4375 7570 4385 7591 4431 7565 4411 7519
TIME...MOT...LOC 2054Z 212DEG 26KT 4387 7575 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hitchcock
3 follow-up statements
416 
WWUS51 KBUF 242122
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
522 PM EDT Mon Jul 24 2023

NYC045-049-242200-
/O.CON.KBUF.SV.W.0044.000000T0000Z-230724T2200Z/
Jefferson NY-Lewis NY-
522 PM EDT Mon Jul 24 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR EAST CENTRAL JEFFERSON AND NORTHEASTERN LEWIS COUNTIES...

At 521 PM EDT, a severe thunderstorm was located near Carthage, or 10
miles east of Fort Drum, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Carthage, West Carthage, Herrings, Denmark, Antwerp, Harrisville,
Castorland, Deferiet, Lake Bonaparte, and Natural Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4387 7553 4396 7572 4428 7557 4411 7519
TIME...MOT...LOC 2121Z 217DEG 27KT 4403 7556 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hitchcock
183 
WWUS51 KBUF 242137
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
537 PM EDT Mon Jul 24 2023

NYC045-049-242200-
/O.CON.KBUF.SV.W.0044.000000T0000Z-230724T2200Z/
Jefferson NY-Lewis NY-
537 PM EDT Mon Jul 24 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR EAST CENTRAL JEFFERSON AND NORTHEASTERN LEWIS COUNTIES...

At 537 PM EDT, a severe thunderstorm was located 11 miles northeast
of Carthage, or 16 miles east of Fort Drum, moving northeast at 30
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Harrisville, Lake Bonaparte, Natural Bridge, and Diana Center. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4395 7542 4406 7560 4425 7551 4411 7519
TIME...MOT...LOC 2137Z 217DEG 25KT 4410 7544 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hitchcock
632 
WWUS51 KBUF 242200
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
600 PM EDT Mon Jul 24 2023

NYC045-049-242210-
/O.EXP.KBUF.SV.W.0044.000000T0000Z-230724T2200Z/
Jefferson NY-Lewis NY-
600 PM EDT Mon Jul 24 2023

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JEFFERSON AND
NORTHEASTERN LEWIS COUNTIES HAS EXPIRED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central New York.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Buffalo.

LAT...LON 4395 7542 4406 7560 4425 7551 4411 7519
TIME...MOT...LOC 2200Z 212DEG 26KT 4423 7533 

$$

Hitchcock

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 4:37 PM EDT, 18 minutes earlier.

Area forecast discussion, Jul 24, 4:37 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
437 PM EDT Mon Jul 24 2023

.SYNOPSIS...
Residual showers and thunderstorms east of Rochester early this
evening will quickly die off with the setting sun. This will leave
fair weather for the overnight...but another round of showers and
storms can be expected away from the lakes Tuesday afternoon. It
will then become very warm and uncomfortably humid for much of the
remainder of the work week.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
Strong convection associated with the axis of a shortwave centered
over the Ottawa valley late this afternoon will continue to push
east while weakening into the early evening hours. Shortwave ridging
behind the aforementioned shortwave and one over nrn Pennsylvania
will then promote fair weather for the overnight.

On Tuesday...the base of the current longwave trough will pass over
and east of our forecast area. When coupled with increased Td's...
this should be more than enough to allow for more diurnally driven
convection away from the lakes...and particularly over the Finger
Lakes region interior parts of the Srn Tier. While there will be
plenty of instability to work with on Tuesday...a weak wind field
through H7 will offer very little shear. While not outlined for
excessive rains by WPC...short MBE vectors will offer a higher risk
for slow moving downpours with convection that develops.

The base of a longwave trough will quickly exit across New England
Tuesday night. The ensuing hgt rises and introduction of drier air
in the mid levels will allow for fair weather to return to the
region.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
Will be mainly dry through Wednesday evening. Increased highs as H85
temps rise to +17c supporting highs near 90 away from lake cooling
on Wednesday afternoon. Heat index values will reach the lower to
middle 90s, warmest Finger Lakes. Lead shortwave arrives on
Wednesday evening. Rounds of showers and thunderstorms will then
roll across the region later Wednesday night downstream of higher
CAPE but supported by stronger low-mid level jet. Stronger storms
are possible even overnight given the stronger wind fields tied into
the rounds of thunderstorms.

Thursday now looks more uncertain in terms of how hot it will get.
The main reason is potential for rounds of thunderstorms during the
first part of the day and again later in the afternoon. That
convection along with H85 temps now down to 17-18c seem to signal a
day that will be very warm and humid. Will take much less signal of
convection to support heat advisories this day it now appears. This
idea, which is only a recent development, is now supported by
majority of the models in one degree or another and also NBM
guidance which includes forecast ensemble systems.

Working into later Thursday night and Friday, there are differences
in degree of ridging prevailing aloft on Friday. ECMWF is indicating
ridging with 19-20c at H85 which would result in Friday being the
hot day now. GFS and Canadian show better signal for more convection
but this is mainly late and would still allow for conditions to at
least come close to needing head advisories. Main point is to stay
tuned for Thursday and Friday as models are certainly not consistent
with their ideas at this point and thus the forecast could continue
to change.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
Weather looks to remain generally unsettled into next weekend
as a series of ill-timed fast-moving weak shortwaves traverse
the area, with temperatures falling closer to seasonal norms
(highs in the upper 70s to lower 80s). This will likely mean
bouts of showers and possibly storms depending on timing, with
periods of dry time built in. Neither day should be a washout
and the way it looks at this time, Sunday could end up the drier
day as high pressure tries to build in from scntrl Canada.
Confidence with timing remains fairly low for this timeframe
though. However, there is higher confidence that the mid and
upper level pattern will once again become more amplified toward
the tail end or beyond the end of the forecast period with
eastern CONUS/Canadian longwave trough becoming re- established.
Stay tuned.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
While VFR conditions will be in place for the bulk of this afternoon...
lake breeze boundaries will come with an increasingly unstable
environment to support scattered showers and thunderstorms...mainly
along and inland from the lake breeze boundaries. The best coverage
of thunderstorms will be east of Lk Ontario.

Tonight, any thunderstorms will taper off leaving widespread VFR
flight conditions this evening. River valley fog is possible late
tonight across the Western Southern Tier which may impact KJHW.

VFR conditions will prevail on Tuesday...although there will once
again be the risk for diurnally driven convection with localized
MVFR conditions inland from the lakes.

Outlook...

Wednesday and Thursday...VFR.
Friday...VFR but with an increasing chance of showers and
thunderstorms.
Saturday...VFR to MVFR conditions with scattered showers and
thunderstorms.

&&

.MARINE...
Winds and waves are expected to remain well below Small Craft
Advisory criteria through at least the middle of the week with a
weak pressure gradient in place. There will be a chance of a few
spotty showers and thunderstorms each day, and any thunderstorm may
produce locally higher winds and waves.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...JLA
LONG TERM...EAJ/JLA/JM
AVIATION...RSH
MARINE...Apffel/Hitchcock
Hazardous weather outlook, Jul 24, 4:24 AM EDT, 12 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
424 AM EDT Mon Jul 24 2023

NYZ001-002-010-011-250900-
Niagara-Orleans-Northern Erie-Genesee-
424 AM EDT Mon Jul 24 2023

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Apparent temperatures may reach the mid 90s during the daytime on
Thursday and Friday. This would require heat advisories in a later
forecast package.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003>008-013-014-250900-
Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Livingston-
Ontario-
424 AM EDT Mon Jul 24 2023

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Thunderstorms may produce gusty, and possibly damaging winds today.
The greatest risk for thunderstorms will be between noon and 6 p.m.
today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Apparent temperatures may reach the mid and upper 90s during the
daytime on Thursday and Friday. This would require heat advisories
in a later forecast package.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012-019>021-085-250900-
Wyoming-Chautauqua-Cattaraugus-Allegany-Southern Erie-
424 AM EDT Mon Jul 24 2023

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-250900-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
424 AM EDT Mon Jul 24 2023

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Apffel

In the hours before

Special weather statement, Jul 24, 1:59 PM EDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Buffalo NY
159 PM EDT Mon Jul 24 2023

NYZ003-241830-
Monroe NY-
159 PM EDT Mon Jul 24 2023

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MONROE COUNTY THROUGH
230 PM EDT...

At 159 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gates-North Gates, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Rochester, Greece, Irondequoit, Chili, Brighton, Gates-North Gates,
Spencerport, Charlotte, Strong Memorial Hospital, North Chili,
Rochester International Airport, Rochester General Hospital, and
Braddock Bay.

This includes the following highways...
 Interstate 390 near exit 12.
 Interstate 90 near exit 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4314 7785 4335 7769 4328 7754 4331 7741
      4329 7737 4303 7766
TIME...MOT...LOC 1759Z 217DEG 19KT 4315 7770

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Mitchell
Local storm report, Jul 24, 3:21 PM EDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
321 PM EDT Mon Jul 24 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     Tstm Wnd Dmg     Newark                  43.04N 77.09W
07/24/2023                   Wayne              NY   911 Call Center

            Trees and wires down.

0300 PM     Tstm Wnd Dmg     Lyons                   43.06N 76.99W
07/24/2023                   Wayne              NY   911 Call Center

            Trees and wires down.

&&
Special weather statement, Jul 24, 3:34 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Buffalo NY
334 PM EDT Mon Jul 24 2023

NYZ012-020-021-085-242015-
Cattaraugus NY-Allegany NY-Southern Erie NY-Wyoming NY-
334 PM EDT Mon Jul 24 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WYOMING...
NORTHEASTERN CATTARAUGUS...SOUTHEASTERN ERIE AND NORTHWESTERN
ALLEGANY COUNTIES THROUGH 415 PM EDT...

At 333 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ashford Hollow, or 17 miles north of Salamanca, moving northeast at
30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Springville, Arcade, East Concord, Ashford Hollow, Chaffee, Concord,
Yorkshire, Holland, Sardinia, Eagle, Delevan, East Otto, Lime
Lake-Machias, Farmersville Station, Java Center, West Valley, and
Sandusky.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4231 7879 4252 7892 4269 7836 4245 7817
TIME...MOT...LOC 1933Z 244DEG 28KT 4241 7877

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

PP
Local storm report, Jul 24, 4:15 PM EDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
415 PM EDT Mon Jul 24 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     Tstm Wnd Dmg     3 S Minetto             43.35N 76.49W
07/24/2023                   Oswego             NY   911 Call Center

            Tree down blocking road.

&&

JLA
Local storm report, Jul 24, 4:26 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
426 PM EDT Mon Jul 24 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     Tstm Wnd Dmg     3 SSE Red Creek         43.21N 76.69W
07/24/2023                   Cayuga             NY   911 Call Center

            Trees and wires down at Duck Lake Road and
            State route 370 near Victory.

&&

JLA
Special weather statement, Jul 24, 4:29 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Buffalo NY
429 PM EDT Mon Jul 24 2023

NYZ007-008-242115-
Jefferson NY-Lewis NY-
429 PM EDT Mon Jul 24 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN JEFFERSON AND WEST
CENTRAL LEWIS COUNTIES THROUGH 515 PM EDT...

At 429 PM EDT, Doppler radar was tracking a strong thunderstorm near
Barnes Corners, or 16 miles south of Watertown, moving northeast at
20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fort Drum, Carthage, West Carthage, Herrings, Barnes Corners,
Denmark, Lorraine, Copenhagen, Castorland, Deferiet, Worth, East
Rodman, Bellwood, Rector, Great Bend, and Beaver Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central New York.

&&

LAT...LON 4369 7577 4369 7579 4370 7592 4372 7601
      4406 7570 4388 7541
TIME...MOT...LOC 2029Z 222DEG 19KT 4374 7586

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Mitchell

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 3:09 AM EDTSpecial Weather StatementBUFErie51 min
Jul 24, 3:20 AM EDTSpecial Marine WarningBUF85 min
Jul 24, 11:34 AM EDTSpecial Weather StatementBUFNiagara41 min
Jul 24, 12:15 PM EDTSpecial Weather StatementBUFOrleans45 min
Jul 24, 12:56 PM EDTSevere Thunderstorm WarningBUFOrleans34 min
Jul 24, 12:57 PM EDTSpecial Marine WarningBUF93 min
Jul 24, 1:21 PM EDTSpecial Weather StatementBUFMonroe39 min
Jul 24, 1:59 PM EDTSpecial Weather StatementBUFMonroe31 min
Jul 24, 2:17 PM EDTSpecial Marine WarningBUF41 min
Jul 24, 2:35 PM EDTSevere Thunderstorm WarningBUFWayne55 min
Jul 24, 2:44 PM EDTSpecial Marine WarningBUF61 min
Jul 24, 2:47 PM EDTSevere Thunderstorm WarningBUFCayuga, Ontario, Wayne58 min
Jul 24, 3:19 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne56 min
Jul 24, 3:34 PM EDTSpecial Weather StatementBUFCattaraugus41 min
Jul 24, 3:35 PM EDTSevere Thunderstorm WarningBUFOswego55 min
Jul 24, 3:47 PM EDTSpecial Marine WarningBUF23 min
Jul 24, 3:51 PM EDTSevere Thunderstorm WarningBUFOswego43 min
Jul 24, 4:29 PM EDTSpecial Weather StatementBUFLewis46 min
Jul 24, 5:36 PM EDTSpecial Marine WarningBUF84 min
Jul 24, 5:43 PM EDTSpecial Weather StatementBUFOntario32 min
Jul 24, 5:53 PM EDTSpecial Weather StatementBUFNiagara52 min
Jul 24, 6:13 PM EDTSevere Thunderstorm WarningBUFNiagara48 min
Jul 24, 6:15 PM EDTSpecial Weather StatementBUFOntario60 min
Jul 24, 6:33 PM EDTSpecial Marine WarningBUF57 min
Jul 24, 6:44 PM EDTSpecial Weather StatementBUFErie46 min
Jul 24, 6:58 PM EDTSpecial Weather StatementBUFErie32 min

Nearby

Severe Thunderstorm Warnings in New York, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.